Vicodin and upset tummy

Discussion in 'Fibromyalgia Main Forum' started by Nooknookmom, Jan 10, 2003.

  1. Nooknookmom

    Nooknookmom New Member

    What can I do about my raging nausea from the Vicodin 500 mg. My head is swimming and I feel like I will throw up any minute. I ate ALOT with the pill and took a Zantac at the same time.

    Any thoughts would be helpful.
  2. Shirl

    Shirl New Member

    Your pharmacist? He/she would be your best source of information.

    Maybe you should not have taken both meds at the same time?

    Wish I could help hon, but will say a prayer for you.

    Shalom, Shirl
  3. maxtout

    maxtout New Member

    ...seems to be the norm for me. I tried to take it after minor surgery a few years ago and I had never been so sick in all my life! Once the nausea set in and the vomiting began, I didn't think I'd ever feel normal again. It's just one of those drugs my body doesn't want to take and my doctor has told me not to ever take it again. I feel for you....it's a crummy feeling....blah! Hope you can find a kinder and gentler alternative.
  4. layinglow

    layinglow New Member

    When I first began taking Vicodin 8 months ago, I had the same symptoms you are describing. My physician prescribed phenegren to be taken with the Vicodin and it helped immensely with the nausea, and also helps boost the effectiveness of the Vicodin. After about a month, I discovered that I didn't need the phenegren, any longer, and have been taking the Vicoden with out it for quite sometime, with no nausea.

    LL
  5. amaryllis

    amaryllis New Member

    on pain meds. Sometimes it is vicodin or darvocet or lortabs. Sometimes it happens and other times it does not, so I really have not figured out what is going on. Lately what I have tried to do is to eat a small meal or snack, break the medication in half and take it with food. About a half hour later I give the second half of the pill a try and more often than not, that will work out just well.

    Call your pharmacist and see if they can recommend you take something to settle your stomach before the queasiness starts.

    Feel better.
    ~A
  6. karen55

    karen55 New Member

    is a common side effect of hydrocodone. It affects some people more severely than others, some not at all. Many years ago I was given Vicodin for migraines and my doc also gave me Vistaril to take with it. It stopped the nausea, but I reacted badly to the Vistaril; it made me M-E-A-N. I agree, talk to your pharmacist, or call your doc.
  7. kredca4

    kredca4 New Member

    eating a saltine or a Ritz cracker when you get Nauseaed from the Vicodins? I carry a few with me, I get nauseated a lot with or without the Vicodin. If I lean over or bend over I instantly get sick, it's one of the effects of FMS, for me that is.
    I take Vistril of Nauseam and also for the Histimine problem that I have. I got use to them. and they don't make me sleepy or cranky anymore, but that was when I took the Vistril by its self.

    I also take the Phenergran (sp?) as mentioned above in another post.
    Anyway as a quick fix, the crackers are your best bet.

    Sincerely
    kredca4/sharon
  8. Nooknookmom

    Nooknookmom New Member

    I would rather have the pain over this nausea. I will try breaking the pill in half and taking it with food.

    If this doesn't work, no more Vicodin-YUK.

    Thanks again,

    Trin.
  9. selma

    selma New Member

    Find out what else you can take. Call Dr at home. You are a child of God. Treat yourself as such.
    Love, Selma
  10. dhcpolwnk

    dhcpolwnk New Member

    I just tried Vicodin following oral surgery to extract a tooth. The first time I took it (with scambled eggs), it seemed to go down okay. But after that, I started having a headache and/or quasiness, which escalated to a pretty bad headache and vomiting. (Just once, actually, but once is bad enough.) After that, I switched to just acetominophen (Tylenol), but since I have elevated liver enzymes, I can do that regularly for pain. And I couldn't use aspirin or other NSAIDs both because of my acid reflux and because I still was oozing a little blood from the surgery.

    I was lucky, I guess, because for the most part, the pain from the surgery hasn't been severe, and the acetominophen has been handling it, even at just one 500 mg caplet every 4 hours. But I'm also having a lot of pain in my neck, shoulder and arms (especially on the right). Whether that's fibro or something else, I don't know, but it's a steady dull ache most of the time, punctuated sharp pains if I move my arm the wrong way or try to lift something that weighs more than a pound or so in one hand. (Sometimes, I can manage if I use both hands.)

    The Vicodin may work great on post-surgical pain or fibro pain, but if the price is worse headache pain and/or nausea, I'll just have to figure out something else!

    --Laura R.M.